Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Polynomial minimum root separation


Author: Siegfried M. Rump
Journal: Math. Comp. 33 (1979), 327-336
MSC: Primary 12D10
MathSciNet review: 514828
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The minimum root separation of an arbitrary polynomial P is defined as the minimum of the distances between distinct (real or complex) roots of P. Some asymptotically good lower bounds for the root separation of P are given, where P may have multiple zeros. There are applications in the analysis of complexity of algorithms and in the theory of algebraic and transcendental numbers.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 12D10

Retrieve articles in all journals with MSC: 12D10


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1979-0514828-8
PII: S 0025-5718(1979)0514828-8
Keywords: Polynomial zeros, inequality, root separation, computing time analysis
Article copyright: © Copyright 1979 American Mathematical Society